Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 1, 2005, 12:57 PM MDT for Big Horn County, Park County, Wyoming. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2005, 12:57 PM MDT (18:57 UTC)
- Expired
- Jun 1, 2005, 2:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
Counties Big Horn County, WY, Park County, WY
The radar
The Billings radar (KBLX), 116 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1659 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KRIW 011859
SVRRIW
WYC003-029-012000-
/O.NEW.KRIW.SV.W.0009.050601T1857Z-050601T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1257 PM MDT WED JUN 1 2005
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING
THIS INCLUDES THE CITY OF LOVELL
NORTHEASTERN PARK COUNTY IN NORTHWEST WYOMING
THIS INCLUDES THE CITY OF POWELL
* UNTIL 200 PM MDT
* AT 1248 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR STATE HWY 295 MILE MARKER 10...OR ABOUT NEAR POWELL...
AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
U.S. HWY 14A MILE MARKER 30 BY 100 PM MDT
BYRON BY 125 PM MDT
HWY 310/789 MILE MARKER 240 BY 135 PM MDT
LOVELL BY 140 PM MDT
HWY 310/789 MILE MARKER 230 BY 145 PM MDT
U.S. HWY 14A MILE MARKER 50 BY 150 PM MDT
PARK COUNTY SHERIFFS DEPARTMENT ALSO REPORTED A FUNNEL CLOUD
BETWEEN POWELL AND DEAVER.
DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4477 10883 4462 10873 4474 10805 4499 10819
4498 10882
$$
MCDONALD2 follow-up statements
000
WWUS55 KRIW 011912
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
112 PM MDT WED JUN 1 2005
WYC003-029-012000-
/O.CON.KRIW.SV.W.0009.000000T0000Z-050601T2000Z/
PARK WY-BIG HORN WY-
112 PM MDT WED JUN 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN BIG HORN
AND NORTHEASTERN PARK COUNTIES UNTIL 200 PM MDT...
AT 104 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
GARLAND...OR ABOUT NEAR POWELL...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GARLAND BY 105 PM MDT
U.S. HWY 14A MILE MARKER 30 BY 110 PM MDT
BYRON BY 130 PM MDT
HWY 310/789 MILE MARKER 240 BY 140 PM MDT
LOVELL BY 145 PM MDT
HWY 310/789 MILE MARKER 230 BY 150 PM MDT
DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED ON THE SOUTH
SIDE POWELL WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4478 10875 4468 10867 4474 10805 4499 10819
4499 10878
$$
MCDONALD000
WWUS55 KRIW 011935
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
134 PM MDT WED JUN 1 2005
WYC029-011944-
/O.CAN.KRIW.SV.W.0009.000000T0000Z-050601T2000Z/
PARK WY-
134 PM MDT WED JUN 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR PARK COUNTY IS CANCELLED...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4479 10858 4469 10851 4475 10780 4500 10790
4499 10865
$$
WYC003-012000-
/O.CON.KRIW.SV.W.0009.000000T0000Z-050601T2000Z/
BIG HORN WY-
134 PM MDT WED JUN 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN BIG HORN
COUNTY UNTIL 200 PM MDT...
AT 131 PM MDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS
LOCATED NEAR HWY 310/789 MILE MARKER 240...OR ABOUT NEAR LOVELL...
MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
U.S. HWY 14A MILE MARKER 40 BY 125 PM MDT
HWY 310/789 MILE MARKER 240 BY 130 PM MDT
LOVELL BY 135 PM MDT
HWY 310/789 MILE MARKER 230 BY 140 PM MDT
U.S. HWY 14A MILE MARKER 50 BY 145 PM MDT
U.S. HWY 14A MILE MARKER 60 BY 200 PM MDT
DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A
STURDY BUILDING AND AVOID WINDOWS.
HAIL UP TO QUARTER SIZE IN DIAMETER HAS BEEN REPORTED IN
POWELL...WITH MARBLE SIZE HAIL IN BYRON WITH THIS STORM. HEAVY
DOWNPOURS ARE ALSO EXPECTED. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4479 10858 4469 10851 4475 10780 4500 10790
4499 10865
$$
MCDONALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:21 AM MDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 2:21 AM MDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE RIVERTON WY 221 AM MDT WED JUN 1 2005 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... UPPER LOW DEPARTING INTO THE DAKOTAS EARLY THIS MORNING...WITH THE NEXT SYSTEM ALREADY SPREADING PRECIP INTO THE WEST. CENTER OF CIRCULATION AROUND VANCOUVER ISLAND WITH MAIN SHORTWAVE PUNCHING INTO WESTERN IDAHO EARLY THIS MORNING. FAST JET ASSOCIATED WITH THE WAVE AT 125KT. THIS WILL GET THE WAVE INTO THE WEST AROUND 12Z... CENTRAL AROUND 18Z AND THE EAST BY 00Z. A LEADING WAVE BROUGHT THE INITIAL BAND OF PRECIP INTO THE WEST AROUND 04Z LAST EVENING. ANOTHER LARGE SWATH ON SFX RADAR HEADING INTO THE WEST. WILL GO CATEGORICAL POPS AFTER 12Z FOR WEST. THUNDERSTORMS ARE ISOLATED ATTM...BUT EXPECT THAT TO CHANGE LATE THIS MORNING AND AFTERNOON. EXPECT SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS IN THE BIG HORN BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTY. LIS TO -4 OVER THIS AREA...CAPES NEARING 1000 J/KG AND HIGH TOTAL TOTALS IN THE UPPER 30S PROVIDING GREAT INSTABILITY. ALSO GOOD UPPER DIFFLUENCE AND STEEP LAPSE RATES AROUND 8.5C/KM. THE WEST WILL BE ANOTHER AREA TO WATCH...THOUGH STABILITY INDICES NOT QUITE AS BEEFY AS THEY ARE IN THE NORTH. SOMEWHAT MORE STABLE AIR BEHIND THE WAVE. CYCLONIC FLOW AROUND OBLONG LOW WHICH EXTENDS FROM IDAHO NORTHEAST INTO SOUTH CENTRAL CANADA (SASK.) THIS ACTUALLY CONSISTS OF THE DAKOTA LOW AND THE PACIFIC LOW. RIGHT ENTRANCE REGION OF THE JET SETS ACROSS THE FAR SOUTH TONIGHT THROUGH FRIDAY MORNING. THIS SHOULD ACT AS A FOCUS FOR SOME SHOWERS AND A FEW AFTERNOON THUNDERSTORMS DURING THIS TIME FRAME. SOME WEAK INSTABILITY AROUND ELSEWHERE AND WEAK DYNAMICS TO BRING A CHANCE OF SHOWERS AND STORMS. THE IDAHO CENTER OF CIRCULATION MOVES EAST ACROSS WYOMING FRIDAY BRINGING MORE DYNAMICS FOR ADDITIONAL SHOWERS AND STORMS. THE NORTHERN CIRCULATION ACTUALLY RETROGRADES KEEPING THE LOW AS A WHOLE OVER THE NORTHERN ROCKIES THROUGH FRIDAY NIGHT. BASICALLY...UNSETTLED THROUGH THE PERIOD. TEMPERATURES IN THE 50S AND 60S THROUGH THE PERIOD... MOUNTAINS WILL SEE 40S TO 50S. .LONG TERM...SATURDAY THROUGH WEDNESDAY... UPPER LEVEL SOUTHWEST FLOW TO PERSIST ACROSS THE AREA INTO EARLY NEXT WEEK. INITIAL UPPER LOW OVER NORTHERN ROCKIES AT THE START OF THE FORECAST PERIOD LIFTS NORTHEAST AND IS REPLACED BY ANOTHER UPPER LOW INTO THE PACIFIC NORTHWEST BY MONDAY. UPPER LEVEL IMPULSES RIDING NORTHEAST ACROSS THE REGION WILL CONTINUE TO GIVE A DAILY RISK FOR A STORM. HAVE MAINTAINED MORE DIURNALLY DRIVEN CONVECTION THROUGH TUESDAY...WITH GREATEST COVERAGE IN THE WEST/NORTHWEST. AS UPPER LEVEL SOUTHWEST FLOW STRENGTHENS OVER THE AREA MON/TUES HAVE INCREASED WINDS AND TEMPERATURES EAST FO DIVIDE ON STRONGER WARM AIR ADVECTION DURING THIS TIME. ALSO DECREASED THUNDER RISK GIVEN ENHANCED DOWNSLOPE COMPONENT TO WIND. FOR NOW...HAVE PUT OUT DRY FORECAST FOR WEDNESDAY AS THIS LATEST UPPER LOW IS ADVERTISED TO LIFT NORTHEAST OF AREA. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. SHORT TERM...TWB LONG TERM....FRIEDERS
Hazardous weather outlook, Jun 1, 2:50 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 250 AM MDT WED JUN 1 2005 WYZ001>020-022>030-021200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 250 AM MDT WED JUN 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ANOTHER STORM SYSTEM WILL MOVE ACROSS THE NORTHERN ROCKIES TODAY. WIDESPREAD RAIN AND SNOW SHOWERS WILL MOVE ACROSS THE WEST THIS MORNING. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL THIS MORNING. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE AREA. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN THE BIG HORN BASIN...BIGHORN MOUNTAINS AND JOHNSON COUNTY. HAIL TO 1 INCH... WIND GUSTS TO 60 MPH AND LIGHTNING WILL BE THE MAIN THREATS. THE ACTIVITY WILL TAPER OFF LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STORM SYSTEM WILL LINGER OVER THE NEXT SEVERAL DAYS BRINGING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS. TRIW
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:31 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn | 46 min |
| Jun 1, 1:39 PM MDT | Tornado Warning | RIW | Big Horn | 28 min |
| Jun 1, 1:45 PM MDT | Tornado Warning | RIW | Big Horn | 45 min |
| Jun 1, 1:54 PM MDT | Tornado Warning | RIW | Big Horn, Washakie | 51 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.